Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Is vaginal bleeding normal after taking I pill and when does bleeding stop?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
Hi just wanted to know is vaginal bleeding normal after taking ipill and when does it stop? Also I am having frequent urination how will it stop. There was no ejaculation done inside
Posted Sun, 23 Sep 2012 in Women's Health
 
 
Answered by Dr. Sree Gouri SR 41 minutes later
hi,
Thanks for the query.

i pill is a emergency contraceptive pill, it can cause menstrual irregularities like,
if you took the pill in the first half of the cycle it will prepone the periods, so in that case your bleeding could be menstrual bleed,
it can also cause spotting, brownish discharge, inter menstrual bleeding etc, but usually all these symptoms will subside soon usually in around 4 to 5 days,

urinary frequency is not described as side effect of i pill in general,
the possibilities are presence of any pregnancy but if you took the pill within 24 hours after the intercourse the chance of pregnancy is very less, I mentioned just because sometimes pre-ejaculate fluid can contain some spermatozoa and i pill is having some amount of failure rate.

so if you are having excessive frequency of urine,
-take plenty of oral fluids,
-get urine microscopy and culture done, depending on the result treatment can be planned,
-if you miss your expected date of period better go for pregnancy test once.


Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Is vaginal bleeding normal after taking I pill and when does bleeding stop? 53 minutes later
Hi,
Thanks for your reply.. I had the intercourse on the last day of my period and there was no ejaculation done inside me... I had the ipill within 24 hrs.. I started with vaginal bleeding after 5 days of XXXXXXX ipill.. It's the 2nd day of vagibal bleeding n it's almost finished.. Just that I am frequently urinating so that is the cause of my worry.. Pls tell me what can be the cause of frequent urination
 
 
Answered by Dr. Sree Gouri SR 7 hours later
hi,

usually in case of regular periods it is rare to have ovulation at the last day of periods and also as you took pill within 24 hours the chance of pregnancy is less,

as you took pill in the first half of cycle possibly your periods got preponed,

the possible causes of frequent urination in your case are,
-water,
-overactive bladder,
-using caffeine, artificial sweeteners, carbonated drinks etc can cause frequent urination by acting as diuretics,

if the symptom persists better to get investigated as I told before.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor